Lupus Anticoagulant-hypoprothrombinemia Syndrome (LAC-HPS) in Children With Systemic Lupus Erythematosus: Report of 3 Cases

    loading  Checking for direct PDF access through Ovid

Abstract

Lupus anticoagulant, also known as lupus antibody, is generally associated with thrombosis rather than bleeding events. Lupus anticoagulant-hypoprothrombinemia syndrome in children is rather rare but can lead to mild to life-threatening bleeding. Here, we report 3 cases of lupus anticoagulant-hypoprothrombinemia syndrome associated with systemic lupus erythematosus. They initially presented with mucocutaneous bleedings, and subsequently developed other symptoms fulfilling the laboratory criteria for systemic lupus erythematosus. Case 2 and 3 had significant epistaxis and intracerebral hemorrhage responded to systemic corticosteroid along with fresh frozen plasma. Three cases demonstrated acquired hypoprothrombinemia with no correction of mixing studies. Case 1 had low factor X level, which has never been reported previously. In all 3 cases, their coagulogram returned to normal level after corticosteroid treatment.

Related Topics

    loading  Loading Related Articles